MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN SAFETY; CATHETER,INTRAVASCULAR,THE

B. BRAUN MELSUNGEN AG INTROCAN SAFETY; CATHETER,INTRAVASCULAR,THE
Model Number 4252519-02
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 06/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4).The investigation into this reported event is ongoing.The user facility reported two potential batches 19n16g8392 & 19n13g8315, and both batches will be included in the investigation.A follow-up report will be submitted when the results of the investigation are available.
 
Event or Problem Description
As reported by user facility: started iv and connected j loop to iv catheter and fluids.A few minutes later noticed a pool of iv fluids and blood on the site.She changed the j loop to remedy, but then noticed a crack in the hub of the iv catheter.Nurse then removed the iv catheter and started a new one.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4).One (1) sample was received for evaluation.When the sample was visually examined a crack was observed on the catheter hub.Simulation testing was performed to try and determine how this defect could have occurred, but the defect could not be reproduced.In order to further evaluate how the catheter hub could crack in the manner observed in the returned sample, an engineering study will be conducted.Review of the device history record performed for the reported lot numbers 19n16g8392 and 19n13g8315 did not reveal any abnormalities or non-conformances of this nature.If additional pertinent information becomes available a follow-up report will be filed.

Brand Name
INTROCAN SAFETY
Common Device Name
CATHETER,INTRAVASCULAR,THE
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
MDR Report Key10298796
Report Number9610825-2020-00141
Device Sequence Number14109375
Product Code FOZ
UDI-Device Identifier04046963165949
UDI-Public(01)04046963165949
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K020785
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4252519-02
Device Catalogue Number4252519-02
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2020
Initial Date Received by Manufacturer 06/23/2020
Supplement Date Received by Manufacturer06/23/2020
Initial Report FDA Received Date07/20/2020
Supplement Report FDA Received Date08/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1